| Model Number |
40-3551 |
| Medical Device Problem Codes |
Fracture (1260); Malposition of Device (2616)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
04/08/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 25 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
Event or Problem Description
Avanos medical inc.Received a single report that referenced four different incidences, which were associated with separate units, involving four different patients.This is the fourth of four reports.Refer to 9611594-2024-00069 for the first report.Refer to 9611594-2024-00070 for the second report.Refer to 9611594-2024-00071 for the third report.It was reported, tube fractured, leaving a portion of the tube in the patient, requiring additional intervention.Per additional information received on 10-apr-2024, ¿the tube was noticed to be malpositioned in the nare.Imaging was requested to identify placement.There is no documentation that the device had clogged or was difficult to flush in any way.Device inserted on (b)(6) 2024- imaging revealed fracture on (b)(6) 2024.The portion remains retained.Current measures are laxative and daily imaging to reveal its movement.We are unsure any additional interventions which may be required.¿ fda medwatch/ fda user facility report number (b)(4) received on 23-apr-2024 reported, ¿corflo device placed using fluoroscopy.Imaging obtained after placement revealed the device had fractured.The tube was removed, and the fractured piece was retained in the patient.¿ the original intended procedure was nasogastric tube placement via fluoroscopy.
Additional Manufacturer Narrative
H6: investigation findings: 4247- appropriate term/code not available: usage problem identified the device history record for lot 30291773 was reviewed and the product was produced according to product specifications.Pictures of the alleged device was provided for analysis.Subject photos provided showed that the tube exhibited ballooning.The root cause of the reported issue had been determined us a user related problem since as per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 10 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.